Get your Health question answered in 3 easy steps

148 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes hyperpigmentation?

Answered by
Owl Image
Dr. Vivek Chail

Radiologist

Practicing since :2002

Answered : 6516 Questions

Question
Can you tell me if this photo is skin cancer on my leg?

Hello doctor, thank you for your reply. I dont remember if it has changed much in last year or two. There is no change in size and no itching burning or pain. Thanks again
Fri, 8 Aug 2014 in General Health
 
 
Answered by Dr. Vivek Chail 2 hours later
Brief Answer:
Not a skin cancer picture

Detailed Answer:
Hi
Thanks for writing in to us.

I have read your query in detail and seen accompanying picture.
Hyperpigmentation occurs as brown macules or patches, often with a poorly defined border, irregular in outline and usually with little surface change. This is what seems to have happened in your case. This is usually related to an inflammatory condition including simple injury to the area which might have occurred about two years back.

This does not look like a skin cancer. However you may consult a dermatologist to confirm diagnosis and get any necessary clinical tests after clinical examination. Resolution of such problems may take a long time even with treatment.

Hope your query is answered.
Do write back if you have any doubts.

Regards,
Dr.Vivek
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on Hyperpigmentation

doctor1 MD

Yes Hello Dr. Grief I am A licensed Clinical Aeshtetician I have Female Client That has hyperpigmentation whom I ve been treating with topical tyrosynase inhibitors/ peels I informed the client that it is necessary to be very diligent about the use of sun protection uva/uvb. we have been getting some improvement I told her that it is a condition that needs to be managed. but now she recently informed me about taking iron supplements for a low red blood count in routine blood work and that her pigment is getting darker I did some research on the iron supplements and found that it could possibly cause pigment issues. what is your take on this

doctor1 MD

Hi I ve 2 laser hair removal treatement and noticed light hyperpigmentation on my cheek done after 3 or 4 days after my second treatment. I went to the laser clinic and they have told me to use mela clear depigmentation serum to get rid of hyperpigmentation. I have been using it quite a while now but I have not noticed much difference. I apply sunblock gel eveyday and avoid staying out in sun. Is there any way of getting rid of this pigmentation? I m also thinking of waxing on my face but will it be safe to do so?

doctor1 MD

I am 30 years old. I just had circumcision in August. From October I started developing brown/black patches on the penis glans . The patches are around the urethra starting from areas where the stitches are placed. I need some guidance as to why...

doctor1 MD

Good morning - My Wife has had a scab on her nose that heals and then re-scabs and then heals and re-scabs for about 3-4 weeks. The wound area is getting smaller on each new scab but this is the longest time she's had it. She has used antibiotic...

doctor1 MD

Hello Doctor, There is a dark black patch of skin around the top puncture site ( near diaphragm) of laproscopic gall bladder operation. the operation happened 10 years back and the stitches were all healed. the skin around this site became darker...

doctor1 MD

My dermatologist has prescribed a formula to treat hyperpigmentation on my chin area only to be applied at night in winter - 4 months in a year. It contains hydroquinone, retin A, elocon and ascorbic acid. Is this safe to use and would there be any side effects if I stop using this formula?

doctor1 MD

Related to hyperpigmentation ...... I was applying hydroquinone cream and now I am facing hyperpigmentation problem ... skin turned dark ... I am of indian origin dark skin ... Have been under medication , applying sun screen and skin rejuvenation cream as suggested by my dermatologist but I really feel only a little improvement and didn t get neck colo back, Please tell me what I shud do... will it go or not ... I am really going thru depression...!!